MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 7MM X 7MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 7MM X 7MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number M003SSC07070
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not received yet for evaluation.
 
Event or Problem Description
It was reported that during the procedure, the balloon (subject device) ruptured.The patients medical condition was good and the procedure was completed successfully.There were no clinical consequences to the patient.
 
Additional Manufacturer Narrative
The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Although the dhr could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated there was no damage noted to the packaging and no anomalies were noted to the device prior to use.While the device was prepared as per the dfu and the correct inflation medium was used to inflate the balloon as per the dfu, it may have been overinflated prior to use.The balloon was able to be successfully inflated during preparation and no leak was noted but the balloon ruptured during use.An encephalotor device was use to inflate the balloon.Continuous flush was maintained.It was unknown how tortuous was the patient¿s anatomy.The dfu requests using a 3cc syringe, to inflate the balloon with the contrast mixture to the nominal recommended inflation volume (refer to the compliance chart) and inspect the balloon for any surface abnormalities and air bubbles.It is most probable the use of the encephalotor device resulted in the balloon rupturing during use.An assignable cause of ¿user error¿ will be assigned to reported balloon burst/ruptured during use, as the additional information confirmed that there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer and/or expected by the user.H3 other text : device not returned for evaluation.
 
Event or Problem Description

Brand Name
TRANSFORM SUPER COMPLIANT 7MM X 7MM - US
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11508504
Report Number3008881809-2021-00126
Device Sequence Number4087790
Product Code MJN
UDI-Device Identifier07613327004700
UDI-Public07613327004700
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM003SSC07070
Device Catalogue NumberM003SSC07070
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1